On the existence of subwavelength spatial solitons

Er'el Granot, Shmuel Sternklar, Yuval Isbi, Boris Malomed, Aaron Lewis

Research output: Contribution to journalArticlepeer-review

Abstract

We analyze the existence and stability of very narrow subwavelength bright and dark TIE-polarized spatial solitons in an ideal Kerr medium, using the full Maxwell's equations, rather than the usual NLS approximation. It is shown that the width of dark solitons is limited by approximately half the wavelength, but there is no limitation for the bright solitons' width. However, because the full effective propagation equation for the spatial soliton turns out to be elliptic, they may be effectively stable only if the soliton's width is large enough. Thus, although a subwavelength TE soliton can exist, it is unstable.

Original languageEnglish
Pages (from-to)431-435
Number of pages5
JournalOptics Communications
Volume178
Issue number4
DOIs
StatePublished - 15 May 2000

Fingerprint

Dive into the research topics of 'On the existence of subwavelength spatial solitons'. Together they form a unique fingerprint.

Cite this